Wisconsin, 2003

Heavy Snow in Wisconsin, March 4 to 5, 2003

March 4 to 5, 2003 · NWS GRB · 1 event in 1 county or zone

An area of lake effect snow drifted into extreme northeast Manitowoc county during the late evening hours of the 4th and continued for about 6 hours. Snowfall totals ranged from as much as 6 inches in this area to less than two inches just a few miles to the west.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

An area of lake effect snow drifted into extreme northeast Manitowoc county during the late evening hours of the 4th and continued for about 6 hours. Snowfall totals ranged from as much as 6 inches in this area to less than two inches just a few miles to the west. Six inches of snow fell 2 miles northeast of Two Rivers and 5.5 inches of snow fell at the wastewater treatment plant in Two Rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 4, 9:00 PM CST, 0 minutes earlier.

Area forecast discussion, Mar 4, 9:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST TUE MAR 4 2003

HAVE SENT OUT ZN UPDATE TO DIMINISH SNOW THREAT ACROSS SRN SECTIONS OF
THE FCST AREA OVRNGT. RADAR TREND THRU THE EVENING HAS PLACED NRN EDGE
OF ACCUMULATING SNOWS JUST SOUTH OF A LINE FROM OSH-MTW. STRONGEST
RETURNS ON RADAR AT 0245Z WERE ALREADY OVR SE WI AND GETTING READY TO
PULL INTO LK MI. THERE MAY STILL BE A LTL BIT OF LGT SNOW FOR OSH AND
MTW BUT ANTICIPATE LTL IF ANY ACCUMULATION. 00Z ETA OUTPUT STILL SHOWS
SOME N-NE WNDS FROM 925 MB DOWN TO THE SFC OVRNGT SO CANNOT COMPLETELY
RULE OUT ANY LGT LK EFFECT SNOWS/FLURRIES ALONG THE LK MI SHORELINE.
TEMPS APR FINE FOR NOW.

.GRB...NONE.

KALLAS
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Mar 4, 5:45 AM CST, 15 hours 15 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CST TUE MAR 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BRING ACCUMULATING SNOW TO EAST CENTRAL
WISCONSIN TODAY INTO THIS EVENING. ACCUMULATIONS OF 1 TO 3 INCHES ARE
EXPECTED SOUTHEAST OF A LINE FROM WAUTOMA TO ALGOMA...WITH LESSER
AMOUNTS EXPECTED FARTHER NORTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER SURGE OF ARCTIC AIR IS FORECAST TO ARRIVE THIS WEEKEND. BELOW
ZERO TEMPERATURES AND BITTER COLD WIND CHILL TEMPERATURES ARE POSSIBLE
ACROSS PARTS OF THE FORECAST AREA ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS IN EAST CENTRAL WISCONSIN MAY BE NEEDED FOR SNOWFALL
MEASUREMENTS THIS AFTERNOON AND EVENING.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Manitowoc

When
March 4, 9:00 PM CST to March 5, 3:00 AM CST
Where
Manitowoc forecast zone
Reported by
GENERAL PUBLIC
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344729.